Mom's tummy is upset again, or as she would say "just sick". Any advice? - AgingCare.com

Mom's tummy is upset again, or as she would say "just sick". Any advice?

Follow
Share

She eats breakfast but by mid afternoon she is "sick" again and won't eat. Mom is 94, and I moved her to my home three years ago due to mild strokes. She has Gastritis and Esophagitis. She has Dementia, but is in good health otherwise. She has always had hard dry stools and is used to doing enemas. Since she has been with me she has gotten better with more water, Miramax, and stool softeners. Plus she takes an acid blocker for her tummy.
Recently she was in the Hosp and Rehab because she was impacted, and she was having back pain, we thought from her impaction. Now we are finding out that she does have a spinal issue. She takes half of a Norco at night to help with the back pain.
I give her the thyroid pill in the morning and Miralax in either her tea or water. I used to give her Omeprazole but lately her tummy gets upset after. I bought OTC omeprazole and tried that. Sometimes it works and sometimes it doesn't. The main difference is that the RX pills are gelcaps and the OTC pills are tablets. I'm wondering if the gelcaps make her tummy upset.
Since she takes an opioid for pain, I thought it would help to give her prunes. Well she would get gas,feel bloated and say she was sick and stay in bed all day. I don't give her prunes every day, I give her the Senna pills every other day. And she still complains of gas, belching, and a "sick" feeling and stays in bed all day.
In the evening I give her her 81mg aspirin and Remeron.
Lately she hasn't wanted much dinner, she doesn't seem to like what I cook.She will try a few bites of mashed potatoes but not the meat or vegees. She has lost 10 pounds in the past three months, since the Rehab hospital.
Im trying to not over do the pills , yet keep her tummy from feeling sick. I try to get her to eat something even if it's a small amount. Mom doesn't like to take a lot of prescription pills. She thinks they will kill her. But yet she used to take sleeping pills every night and Allergy pills too. It's ok because they aren't prescription I guess.
Any ideas would be appreciated. And question too. Thanks.

This question has been closed for answers. Ask a New Question.
6

Answers

Show:
My mother had stomach pain that turned out to be gall stones. They found this by doing a Doppler of her digestive system. This is a test I would recommend for your mom because it is painless, non-invasive, and very revealing. Good luck.
Helpful Answer (1)
Report

After some searching on the web I came across OIC which is Opioid Induced Constipation. Mom does now have a couple of spinal problems; lordosis which is the hunched shoulders and a bit of scoliosis. She is taking Norco and Ibuprophen. I am trying to give the Norco to her only at night and only half a pill.. During the day its only Ibuprophen. I came across a website "Seattlebm" and in it he talks about other symptoms besides constipation. ...
Feeling tired and lethargic
Loss of appetite
Feeling depressed
Feeling sick, becoming sick.
To me this describes Moms symptoms. She was feeling sick and nauseous a lotof the time and not wanting to eat. I have stopped giving her the Norco for the last 4 days and her appetite is better. I also give her Senna pills for constipation and mineral oil at night. She is begining to have bowel movements again. I also bought a TENS unit electrical stimulation for her back. This has helped tremendously. Im sure next week will be different and I will start back on her Norco, but for now she feels better.
Helpful Answer (1)
Report

MaggieMarshall...... sorry I get off track sometimes... either she just doesnt want to eat any more, or her body is changing again, or she is giving up....
She eats breakfast fine but in the afternoon she says she is sick and has no appatite.. Maybe she is thinking that if she feels sick she wont have to eat. My question was about whether the meds can upset her stomach and if I just stop them altogether would she feel better. It seems either way I go about it, she feels yucky in her stomach.
Helpful Answer (0)
Report

Freqflyer...... i did buy some vitamins for Mom bit they were Gummys. She wont eat them because they are bitter. I guess her tastes have changed.
Helpful Answer (0)
Report

I'm having trouble figuring out what questions you have. You've given us a thorough background,but I'm not understanding what your questions might be.
Helpful Answer (0)
Report

Any chance your Mom is taking multi-vitamins? I found for myself they would give me a stomach ache. Now I only take whatever separate vitamin that my blood tests show I am low, and I take a low dosage once in the morning and once in the afternoon.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions